Hail, Cooke
- When
- May 10, 2:36 PM CST
- Where
- Cooke County, Muenster
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.650, -97.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 10, 1:25 PM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 225 PM CDT SAT MAY 10 2003 18Z SOUNDING STILL HAS AIRMASS QUITE CAPPED ACROSS NORTH TEXAS...ALTHOUGH ELEVATED THUNDERSTORMS HAVE DEVELOPED. CAP WEAKENS TO THE NORTH WITH A TORNADIC SUPERCELL CURRENTLY ABOUT 60-70 MILES NORTH OF THE RED RIVER IN SOUTHERN OKLAHOMA. LINE OF ELEVATED THUNDERSTORMS ACROSS NORTHWEST COUNTIES SHOULD CONTINUE TO DEVELOP AND INTENSIFY. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL ...EVEN THOUGH THEY ARE ELEVATED. CAP WILL BE HARD TO BREAK BUT MAY OCCUR BETWEEN 21-23Z AT MAX HEATING. WINDS HAVE REMAINED BACKED TO THE SOUTH SOUTHEAST ACROSS THE DFW AREA BUT HAVE VEERED TO SOUTH SOUTHWEST ALONG THE RED RIVER. IF LOW LEVEL WINDS BACK LATER THIS AFTERNOON AND THE CAP IS BROKEN...TORNADO POTENTIAL WILL INCREASE SIGNIFICANTLY...ESPECIALLY NORTH OF A DECATUR...DENTON...MCKINNEY... GREENVILLE...SULPHUR SPRINGS LINE. DRY LINE FROM EAST OF WICHITA FALLS TO GRAHAM...TO EAST OF SAN ANGELO SHOULD CONTINUE MOVING EASTWARD AS STRONG SHORTWAVE TO THE NORTH MOVES RAPIDLY EASTWARD. DRY LINE WILL MOVE TO NEAR INTERSTATE 35 BETWEEN 00-03Z...AND OUT OF SOUTHEAST COUNTIES 06-09Z. TOMORROW WILL BRING COOLER...DRIER ...AND SMOKELESS AIR INTO THE AREA WITH WINDS NORTH TO NORTHEAST MOST OF THE DAY. GRADUAL WARMING TREND BEGINNING MONDAY AFTERNOON. LOOKS LIKE POSSIBLE NORTHWEST FLOW EVENT SETTING UP TUESDAY AND WEDNESDAY AND AGAIN FRIDAY AND SATURDAY. HUMID CONDITIONS WILL GRADUALLY RETURN TO THE AREA BY MID WEEK..WITH THE POSSIBILITY OF THE SMOKE AND HAZE ALSO RETURNING TO THE REGION. FCSTID = 59 DFW 63 81 57 81 / 40 0 0 0 ACT 64 84 58 84 / 40 0 0 0 PRX 62 80 53 79 / 40 0 0 0 DTO 59 80 55 81 / 40 0 0 0 TKI 61 80 54 80 / 40 0 0 0 DAL 62 81 55 81 / 40 0 0 0 TRL 63 82 55 81 / 40 0 0 0 CRS 65 84 56 82 / 40 0 0 0 TPL 65 85 59 85 / 40 0 0 0 .FWD...WIND ADVISORY FOR THIS AFTERNOON FOR ZONES TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ1 56>162...TXZ174>175.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING NORTHEAST OF A SHERMAN...TERRELL...TYLER LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS. ALTHOUGH THUNDERSTORMS HAVE HAD A DIFFICULT TIME DEVELOPING DUE TO A STRONG MID-LEVEL CAPPING INVERSION...A FEW MAY STILL FORM AND RAPIDLY BECOME SEVERE WITH HAIL TO THE SIZE OF GOLFBALLS AND STRONG DOWNBURST WINDS TO 60 MPH. VERTICAL WIND PROFILES ALSO SUGGEST THE POTENTIAL FOR SUPERCELLS AND ISOLATED TORNADOES...PARTICULARLY IN THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AND AGAIN NEXT SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS WEST OF INTERSTATE 35 MAY NEED TO BE ACTIVATED BY 200 PM... AND NORTH OF INTERSTATE BY 300 PM. ROBBINS
The Dallas/Ft Worth radar (KFWS), 120 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355880.